CASE REPORT
Year : 2012  |  Volume : 5  |  Issue : 3  |  Page : 366-367

A case report on a vancomycin-induced hypersensitivity reaction in an elderly woman ( discussion of prevention and management)


1 Department of Pharmacology, Clinical Pharmacology Unit, Faculty of Medicine, Ain Shams University, Cairo, Egypt
2 Department of Anesthesia and Intensive Care, Faculty of Medicine, Ain Shams University, Cairo, Egypt

Correspondence Address:
Sawsan Aboul-Fotouh
MD, PhD, Department of Pharmacology, Clinical Pharmacology Unit, Faculty of Medicine, Ain shams University, Abbassia, Cairo 11566
Egypt
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.7123/01.ASJA.0000416593.46179.00

Rights and Permissions

Vancomycin is widely used against methicillin-resistant Staphylococcus aureus (MRSA) infections. However, it is associated with two types of hypersensitivity reactions – an anaphylactoid reaction known as the ‘red man syndrome’ and anaphylaxis. Vancomycin-induced hypersensitivity occurs much more often at a younger age and is rarely seen in the elderly. Here, we report the case of a 78-year-old woman, who developed a hypersensitivity reaction following vancomycin infusion, which was administered for the treatment of MRSA pneumonia. Vancomycin was stopped and replaced by teicoplanin. The prevention and management of vancomycin-induced hypersensitivity are also discussed.



[PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed853    
    Printed31    
    Emailed0    
    PDF Downloaded145    
    Comments [Add]    

Recommend this journal